Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 12, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 16, 2018, 2:26 PM CDT for 15 counties in Texas; Beaver County, Oklahoma. It took effect at Apr 17, 2018, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 2:26 PM CDT (19:26 UTC)
- In effect from
- Apr 17, 2018, 12:00 PM CDT
- Expired
- Apr 17, 2018, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Ochiltree County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3223 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS74 KAMA 161926 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 226 PM CDT Mon Apr 16 2018 TXZ015-018>020-171030- /O.NEW.KAMA.WI.Y.0012.180417T1700Z-180418T0200Z/ Wheeler-Armstrong-Donley-Collingsworth- Including the cities of Shamrock, Wheeler, Claude, Clarendon, and Wellington 226 PM CDT Mon Apr 16 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from noon to 9 PM CDT Tuesday. * Timing...Noon to 9 PM CDT. * Winds...Southwest 25 to 35 mph with gusts up to 45 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ OKZ001>003-TXZ001>014-016-017-171030- /O.NEW.KAMA.HW.A.0004.180417T1700Z-180418T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Deaf Smith-Randall- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Hereford, and Canyon 226 PM CDT Mon Apr 16 2018 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... The National Weather Service in Amarillo has issued a High Wind Watch, which is in effect from Tuesday afternoon through Tuesday evening. * Timing...Noon to 9 PM CDT. * Winds...Southwest 30 to 40 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
3 follow-up statements
183 WWUS74 KAMA 170905 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 405 AM CDT Tue Apr 17 2018 OKZ001-002-TXZ001-002-006-007-011-172200- /O.UPG.KAMA.HW.A.0004.180417T1700Z-180418T0200Z/ /O.NEW.KAMA.HW.W.0006.180417T1700Z-180418T0200Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, Channing, Dumas, and Vega 405 AM CDT Tue Apr 17 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect from noon today to 9 PM CDT this evening. The High Wind Watch is no longer in effect. * Timing...Noon to 9 PM CDT. * Winds...Southwest 30 to 40 mph with gusts up to 65 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. * Winds...Southwest 30 to 40 mph with gusts up to 65 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ OKZ003-TXZ003>005-008>010-012>014-016-017-172200- /O.UPG.KAMA.HW.A.0004.180417T1700Z-180418T0200Z/ /O.EXA.KAMA.WI.Y.0012.180417T1700Z-180418T0200Z/ Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill- Potter-Carson-Gray-Deaf Smith-Randall- Including the cities of Beaver, Forgan, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Borger, Miami, Canadian, Amarillo, Panhandle, White Deer, Pampa, Hereford, and Canyon 405 AM CDT Tue Apr 17 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from noon today to 9 PM CDT this evening. The High Wind Watch is no longer in effect. * Timing...Noon to 9 PM CDT. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ TXZ015-018>020-172200- /O.CON.KAMA.WI.Y.0012.180417T1700Z-180418T0200Z/ Wheeler-Armstrong-Donley-Collingsworth- Including the cities of Shamrock, Wheeler, Claude, Clarendon, and Wellington 405 AM CDT Tue Apr 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * Timing...Noon to 9 PM CDT. * Winds...Southwest 25 to 35 mph with gusts up to 45 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Schneider
357 WWUS74 KAMA 171951 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 251 PM CDT Tue Apr 17 2018 OKZ001-002-TXZ001-002-006-007-011-180200- /O.CON.KAMA.HW.W.0006.000000T0000Z-180418T0200Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, Channing, Dumas, and Vega 251 PM CDT Tue Apr 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * Timing...through 9 PM CDT. * Winds...West-Southwest 30 to 40 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ OKZ003-TXZ003>005-008>010-012>020-180200- /O.CON.KAMA.WI.Y.0012.000000T0000Z-180418T0200Z/ Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill- Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley- Collingsworth- Including the cities of Beaver, Forgan, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Borger, Miami, Canadian, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 251 PM CDT Tue Apr 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * Timing...through 9 PM CDT. * Winds...West-Southwest 25 to 35 mph with gusts up to 50 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
280 WWUS74 KAMA 180100 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 800 PM CDT Tue Apr 17 2018 OKZ001-002-TXZ001-002-006-007-011-180200- /O.CAN.KAMA.HW.W.0006.000000T0000Z-180418T0200Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, Channing, Dumas, and Vega 800 PM CDT Tue Apr 17 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Amarillo has cancelled the High Wind Warning. Winds have fallen below warning criteria. $$ OKZ003-TXZ003>005-008>010-012>020-180200- /O.CAN.KAMA.WI.Y.0012.000000T0000Z-180418T0200Z/ Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill- Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley- Collingsworth- Including the cities of Beaver, Forgan, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Borger, Miami, Canadian, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 800 PM CDT Tue Apr 17 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Amarillo has cancelled the Wind Advisory. Winds have fallen below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 16, 12:41 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 16, 12:41 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Amarillo TX Issued by National Weather Service Lubbock TX 1241 PM CDT Mon Apr 16 2018 .AVIATION... 18Z TAF Cycle: VFR next 24 hours. Breezy conditions will see a bit of a respite overnight before ramping up on Tuesday. LLWS is expected overnight as southerly flow increases above a modest inversion. && .PREV DISCUSSION... /Issued 457 AM CDT Mon Apr 16 2018/ DISCUSSION... Winds and fire weather concerns remain at the forefront of the forecast today and especially Tuesday. Chances for rain and thunderstorms Thursday afternoon through Saturday night. Models and ensembles in good agreement in the near-term. A mid- level ridge traverses the area today as western CONUS trof intensifies, with southwest flow aloft resuming by day's end. On Tuesday, the long wave trof crosses the Rockies, with tightening gradients expected. Winds will increase notably on Tuesday, with a wind advisory or high wind warning possibly being needed. Surface trof which develops today over eastern New Mexico expected to deepen during the day. Surface trof/developing dryline deepens further on Tuesday as it sweeps across the Panhandles. Pacific cold front follows in the early evening, with winds shifting to northwest. Northwest winds remain strong well into the evening. On Wednesday, north winds diminish and turn to south as next lee trof takes shape. Gulf opens with low-level moisture returning into eastern New Mexico and western Panhandles on Thursday as strong closed mid-level low crosses the Great Basin. Strong dynamics with incoming closed low induces strong low-level southeast flow, with influx of Gulf moisture Thursday night and Friday. Chances for rain and thunderstorms look very good Friday and Friday night. Uncertainty remains regarding timing of passage of dryline Friday evening. Appears that polar cold front will pass Friday night or early Saturday, with chances for a cold rain on Saturday across mainly the northeast half of the forecast area as closed low moves across or near the Oklahoma Panhandle, with a decent amount of wrap-around moisture expected. Light rain may linger into Saturday night as system departs. Sunday looks to be dry with highs in the 60s. 03 Cockrell FIRE WEATHER... Dry southwest and south winds will increase today, with critical fire weather conditions expected over all of the Panhandles except for the eastern one-third of the Oklahoma Panhandle and the northeast and east-central part of the Texas Panhandle. Southwest winds will increase notably on Tuesday with critical to extremely critical fire weather conditions expected over all of the Panhandles. These conditions will begin mid-morning on Tuesday, and persist through the afternoon and evening, before ending in the early morning hours of Wednesday. Winds will shift to the northwest Tuesday evening as a Pacific cold front arrives. North winds Wednesday morning diminish and become southeast Wednesday evening. Low-level moisture return is expected Thursday and Thursday night, with chances for rain easing fire weather concerns Friday through Sunday. 03 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 55
Hazardous weather outlook, Apr 16, 7:11 AM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 711 AM CDT Mon Apr 16 2018 OKZ001>003-TXZ001>020-162130- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 711 AM CDT Mon Apr 16 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated and critical fire weather conditions are expected across the Panhandles this afternoon. A Red Flag Warning will be in effect today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread critical to extremely critical fire weather conditions are expected across all of the Panhandles Tuesday and Tuesday evening. A Red Flag Warning will be in effect on Tuesday. Tuesday will be very windy. A Wind Advisory or High Wind Warning may be needed. Isolated thunderstorms are possible Thursday afternoon in the western Panhandles. Thunderstorms will be possible area wide on Friday and Friday night. A strong thunderstorm can't be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions today, and and for critical to extremely critical fire weather conditions on Tuesday. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:26 PM CDT | High Wind Watch | AMA | Carson, Dallam, Deaf Smith, Gray, Hansford, Hartley and 10 more | 14 hr |
Nearby
Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.